MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW SPRING WIRE GUIDE COMPONENT; INTRODUCER CATHETER

ARROW INTERNATIONAL LLC ARROW SPRING WIRE GUIDE COMPONENT; INTRODUCER CATHETER
Model Number IPN036225
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the guidewire was inserted without issue, but when the doctor went to remove it the guidewire began unraveling inside the patient.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned a single guide wire for evaluation.The guide wire was unraveled and showed no obvious signs of use in the form of biomaterial.Visual examination revealed the guide wire was unraveled from the distal weld and had multiple bends in the guide wire body.The distal end of the core wire was broken and protruding out of the coil wire.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the distal weld and that the weld was present at the end of the coil wire.Both welds appeared full and spherical.The major bends in the guide wire body were measured at 371mm and 62mm from the proximal tip.The outside diameter of the guide wire measured 0.840 mm which is within the outer diameter specification of 0.838 - 0.877 mm per guide wire product drawing.The broken core wire measured 684 mm in length which is not within the specification of 596 - 604 mm per guide wire product drawing.This indicates that either the incorrect guide wire was returned, or the incorrect product code was reported by the customer.Functional inspection of the guide wire could not be performed for this complaint investigation due to the damage to the returned guide wire.A manual tug test confirmed that the proximal weld was intact.A device history record review was performed on the guide wire and no relevant manufacturing issues were identified.The instructions-for-use (ifu) provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution that withdrawing the guide wire against the needle bevel or use of excessive force during removal could damage or break the wire.The report that the guide wire was unraveled was confirmed through examination of the returned sample.The guide wire core wire was broken adjacent to the distal weld.Dimensional inspection and a device history record review did not reveal any evidence of a manufacturing related issue.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.However, the probable cause of guide wire damage could not be determined based on the dimensional discrepancy between the customer reported kit and the returned sample.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW SPRING WIRE GUIDE COMPONENT
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13578281
Report Number9680794-2022-00106
Device Sequence Number4673668
Product Code DYB
UDI-Device Identifier10801902122480
UDI-Public10801902122480
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K002507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberIPN036225
Device Catalogue NumberAW-04235-C
Device Lot Number14F20D0105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date03/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown